Jump to content

Do you want up to date information about Scleroderma? Check out our Medical pages at www.sclero.org for all your Scleroderma questions!



  • Please log in to reply
4 replies to this topic

#1 jaxs


    Silver Member

  • Members
  • PipPipPipPip
  • 112 posts

Posted 26 November 2007 - 12:43 AM

well went to see my specialists last week, and shes asked me if I wanted to have course of iv epoprostenol , its a 5 day course where I will attend hospital at 9.0.clock in the morning and leave 5.0.clock in the evening, this takes place in january, gives me time to think about it haha :unsure: ,has anyone else has this , well if it takes a way a bit of the pain I will be happy, my hands are swollen, my feet are swollen and my legs feel like giveing up,im a physical and mental wreck at times . I have to go for a lung function test in dec ,and if thats clear she will consided starting me on a course of mycophenolate....i have had a dry cough now for about 4 years, my Raynaud's is getting worse and very painfull (dont help being in uk haha), the doctor also advised me that I should put in for mobility allowance, I already have low care DLA, has any one applyed for this mobility and if so how do I start ;) ok u guys have a nice warm day .....im off to get another hot water bottle befor I freeze any more, warm hugs jaxsx
live life for today and not for tomorrow

#2 Buttons


    Senior Silver Member

  • Members
  • PipPipPipPipPipPip
  • 609 posts
  • Location:UK

Posted 26 November 2007 - 03:10 AM

Hi Jax

I know what you mean about the weather herein the UK, it is very cold & miserable!
Is the treatment for your Raynaud's? I just looked up the drug & it is a vasodilator & belongs to the same group as Iloprost. I have had an Iloprost infusion for My Raynaud's last May, it was over 3 days & involved 10 hours of the infusion each of the days(inpatient). I have to say that like you mine was getting so much worse but for me the treatment didn't work very well & what little benefit I had didn't last for long. But that does not mean it won't help you! We are all different. A nurse told me of another patient who'd had the treatment a few years & was fantastic, never having had problems since!
Hope all goes well with the lung function tests in December.
If your doctor is suggesting you try for mobility allowance I would think that he would then support your claim & since you have DLA as well. You could go to your local CAB for help & advice. I found them very helpful when applying for IB- have just filled inthe IB50 form but I'm still hoping to get back to work but changing to part time.

Keep Warm


#3 janey


    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 2,118 posts
  • Location:New Mexico

Posted 26 November 2007 - 04:28 AM

Here's all I could find on the site about epoprostenol. This is a study about its use for severe digital ulcers that can be caused by severe Raynaud's. As Jensue mentioned, it is similar to Ilopost which seems to be more commonly used. Here's some studies on Iloprost.

I do not experience with either one. However, I do have quite a bit of experience with very long IV sessions so take a variety of things "to do", like a good book, music, a couple of magazine, and some writing maybe. Warm, comfortable clothes is a must! Others in the room probably don't have the "chill factor" that we do.

Let's us know how your lung functions test turns out. If you find a solution for your dry cough, please let me know. I, too have had one since the onset almost 5 years ago.

Big Hugs,

Janey Willis
ISN Support Specialist
(Retired) ISN Assistant Webmaster
(Retired) ISN News Director
(Retired) ISN Technical Writer for Training Manuals
International Scleroderma Network (ISN)

#4 jaxs


    Silver Member

  • Topic Starter
  • Members
  • PipPipPipPip
  • 112 posts

Posted 26 November 2007 - 09:13 AM

thanks guys for your input,
its all just words and scarey ones at the moment to me :huh: but ill try any thing if it helps , yea treatment for Raynaud's and to try slow down the harding of the skin on my hands and face , at the moment I can feel my skin tightening and the itching is cronic,,,,and it dont help im hate neddles haha, but slowly getting used to them with all the blood they take , last week I also had a sacre I had suger in my urine and doctor asked me if I was dibetic :o , I was shocked ...turned out tho my blood was ok phew.....i will seek advice on my DLA but can't see me getting mobility as I can walk ok, but doctor seems to think I could get it on my Raynaud's im a bit confused a little but I will suss it out eventully haha, u guys take care and keep warm bye for now jaxsx
live life for today and not for tomorrow

#5 lizzie


    Senior Silver Member

  • Members
  • PipPipPipPipPip
  • 497 posts
  • Location: UK

Posted 26 November 2007 - 11:35 AM

Hi Jax, I have IV Iloprost (a similar drug) on a regular basis for Raynauds. It certainly makes a difference to the number of attacks I have and ( touch wood) I have not had any ulcers since I started having it. Sounds good that you can have it as a daycase, its so much better to be able to sleep in your own bed-where I live you have to stay in hospital for the whole five days.